MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1ML 12.7MM (1/2") 30G U-100; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1ML 12.7MM (1/2") 30G U-100; PISTON SYRINGE
Model Number 328411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.Investigation summary: a complaint lot history check was performed on lot # 1158775 for breaks off during use.This is the 1st related complaint for breaks off during use on lot # 1158775.No samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 1158775.All inspections were performed per the applicable operations qc specification.There were zero (0) notifications noted that pertained to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that two times during use a bd insulin syringes with bd ultra-fine¿ needle 1ml 12.7mm (1/2") 30g u-100 100 count, the needle broke.The following information was provided by the initial reporter: sometimes needle breaks.Caller is able to remove the 2 needle breaks in skin.No medical attention is needed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 29-apr-2022 h6: investigation summary customer returned an unopened polybag of (10) 1ml, 30 gauge, 12.7mm syringes from lot 1158775.30 of the returned samples were inspected to ensure that using them was as least harmful as intended.The outer diameters of these needles were measured, the results of which are featured below: 1.0.0125 in 2.0.0125 in 3.0.0124 in 4.0.0123 in 5.0.0125 in 6.0.0124 in 7.0.0124 in 8.0.0124 in 9.0.0123 in 10.0.0124 in all of the needles were measured within acceptable outer diameters for 30 gauge needles (0.0120 in to 0.0125 in).The integrity of each needle point was inspected and no defects were found.No debris was found at the tip of any of the needles.Each needle was tested on a skin analog and none of the needles were damaged.Lastly, flour was applied to the needles¿ cannulas to ensure that lubricant was present.Sufficient lubricant was found on all samples.No damage to the needles of any kind was observed and all functioned as intended.The needles were within specifications and did not feature any dullness or burrs that could result in patient harm.A review of the device history record was completed for batch# 1158775.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples received, embecta was unable to confirm the customer¿s indicated failure of blunt needles.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.
 
Event or Problem Description
It was reported that two times during use a bd insulin syringes with bd ultra-fine¿ needle 1ml 12.7mm (1/2") 30g u-100 100count, the needle broke.The following information was provided by the initial reporter: sometimes needle breaks.Caller is able to remove the 2 needle breaks in skin.No medical attention is needed.

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1ML 12.7MM (1/2") 30G U-100
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14226728
Report Number1920898-2022-00292
Device Sequence Number5308316
Product Code FMF
UDI-Device Identifier00382908411035
UDI-Public00382908411035
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2026
Device Model Number328411
Device Catalogue Number328411
Device Lot Number1158775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown